A website to provide support for people who have or have had any type of cancer, for their caregivers and for their family members.
Results 1 to 4 of 4

Thread: Cisplatin - Long term side effects

  1. #1
    Experienced User
    Join Date
    Jan 2013
    Posts
    88

    Cisplatin - Long term side effects

    Can anyone shed light on long term side effects you think are related to Cisplatin?
    Interested in both cognitive and physical. many thanks

  2. #2
    Newbie New User
    Join Date
    Jul 2013
    Posts
    2
    I was diagnosed with Stage 2A testicular cancer in June of 2011. I had the surgery in July of 2011. Chemo Started in Sept 2011 and was completed Dec 2011. I relocated (Temporarily) back to Southern California for my Chemo and to have my family close and for the support. I got the info on the side effects of each of the 3 Chemo drugs I was on. BEP (Bleomycin, Etoposide, Cisplatin) I experienced most of them from mild to severe during the treatments. I am still, after 1.5 years experiencing some of the physical side effects such as the neuropathy in the hands and feet, ringing in the ears, loss of hearing, skin and nail problems and a few others. Prior to my diagnosis I was in very good health and had no major medical problems. My quality of life and health have taken a major turn for the worse. 1 year after my Chemo, I ended up with a serious case of appendicitis and had my appendix removed. The Doctors could not seem to give me a definitive answer if this was a late side effect of the Chemo. I am dealing with this and most of these side effects are getting worse as time progresses. However, here is the kicker, I am now having problems walking and have moderate to severe pain in my groin, legs and calves. It is becoming very difficult to walk. I am having chest pains, shortness of breath and feels like an elephant is sitting on my chest a lot of the times. I am suffering from moderate to severe headaches 6 to 10 times a month. My Doctor feels there is a slight chance it may be related to the cancer and Chemo. He has tentatively diagnosed me with Peripheral Artery Disease (PAD) and a possible Cardiac problem. I have done some research on-line about late on-set side Effects of Chemo. It appears there is a connection no one ever mentioned to me. I have discovered a connection with Cisplatin and vascular and cardiac problems. However, I cannot seem to find definitive answers to these questions. Another area that was not discussed with me was the long term mood and mental changes also related to Chemo use. Again, I did as much research as I could, and again, there does appear to be a connection with Chemo, especially Cisplatin that can alter cognitive skills and mood years after its use. The anxiety, depression and possible PTSD that some people get after the Chemo and radiation. Well, It looks like I am one of the low percenters that experience this. I returned to work (Executive Management) and within 9 months, I could no longer function due to the physical and mental side effects. I would have these major panic attacks, depression, but I did not recognize the symptoms at that time. I was also extremely fatigued all the time but could not sleep. I had to resign my position because I could not do my job, but I did not or could not understand why. I returned back to Southern California and within a week, I was working in another Executive Management Field. Not knowing what was wrong with me, I tried to work but could not, couldn’t focus, I was agitated all the time, could not sit still, I would snap and yell at my employees. My position required the reading of financial reports and technical drawings. I would stare at them and could not figure them out, this was my job. I could no longer manage my people and it went downhill fast. After 6 months I was terminated. I have never been fired from a job before! So this really hurt. I ran in to a friend I had not seen in years, 15 to be exact, turns out she is an oncology nurse in Wisconsin...WOW....We talked for hours. She says I am probably one of the low percenters that are suffering from Post Chemo Generalized Anxiety Disorder, Depression, possibly PTSD and cognitive changes and disorders due to the Chemo treatments as well as the physical late on-set side effects. She suggested I see my Oncologist immediately. She explained to me that all of these things I am feeling physically and mentally have been linked to Chemo treatments and late on-set side effects years after the treatments. According to her, these types of effects are not generally discussed with cancer patients so as not to scare them out of the treatments or panic them while going through the treatments. Not everyone experiences the same side effects or seriousness of the side effects. This sort of makes sense to me as the Chemo did save my life and I would have chosen to have it anyways, but the fact is, I now have to deal with these debilitating problems after the fact..

  3. #3
    Newbie New User
    Join Date
    Nov 2018
    Posts
    1
    I am very concerned about your condition(s) as it mirrors my life too closely. With me being a fit and competitive athlete before BEP and now......you know our story. I must ask if you get the feeling of aching joints and the real sense of your long bones splitting down the middle and length wise? I will get more in depth later, my heart needs time to adjust to another person suffering like me, it's very hard to explain to "color to a blind man." PS It's been 6.5 years for me and negative effects are increasing.

  4. #4
    Administrator Top User lisa1962's Avatar
    Join Date
    Jan 2013
    Posts
    3,912
    Hello Kosovo1389 and sorry to hear of your ongoing struggles. This thread is over 5 years old and unlikely you will receive a response.

    If you want to create your own unique thread within our forum based on your actual original diagnosis then our members can respond directly to you based on their own personal experience.

    I am closing this thread to avoid confusion.

 

Similar Threads

  1. long term side effects from IL-2?
    By tomsteve in forum Melanoma and Skin Cancer Forum
    Replies: 1
    Last Post: 01-14-2012, 01:31 PM
  2. long term side effects of nhl
    By keeka in forum Lymphoma - Hodgkin's and Non-Hodgkin's Lymphoma Forum
    Replies: 3
    Last Post: 11-22-2007, 03:42 AM
  3. Long Term Side Effects
    By kimlk in forum Lymphoma - Hodgkin's and Non-Hodgkin's Lymphoma Forum
    Replies: 2
    Last Post: 05-15-2007, 02:15 AM
  4. tamoxafin long term effects?
    By allioop in forum Breast Cancer Forum
    Replies: 0
    Last Post: 05-01-2006, 07:47 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •